Alert archive / Guam / Wind Advisories in 2013
Wind Advisory 4, NWS Guam
NWS Guam issued this wind advisory at Oct 16, 2013, 12:43 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2013, 12:43 AM CDT (05:43 UTC)
- Expired
- Oct 16, 2013, 2:39 PM CDT
- In force
- 14 hr
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
939 WWMY70 PGUM 160543 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 343 PM CHST WED OCT 16 2013 ...TROPICAL DEPRESSION 26W WILL BRING WINDY CONDITIONS TO GUAM AND ROTA... .TROPICAL DEPRESSION 26W IS EXPECTED TO PRODUCE STRONG WINDS OVER GUAM AND ROTA OVER THE NEXT COUPLE OF DAYS. GUZ001-002-161745- /X.NEW.PGUM.WI.Y.0004.131016T0543Z-131018T2000Z/ GUAM-ROTA- 343 PM CHST WED OCT 16 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CHST SATURDAY... THE NATIONAL WEATHER SERVICE ON GUAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CHST SATURDAY. * TIMING...TONIGHT THROUGH FRIDAY NIGHT * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. BE CAUTIOUS WHEN DRIVING...ESPECIALLY IN HIGH PROFILE VEHICLES. SECURE LOOSE OBJECTS OUTDOORS OR BRING THEM INSIDE. && $$ MIDDLEBROOKE
1 follow-up statement
401 WWMY70 PGUM 161839 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 439 AM CHST THU OCT 17 2013 ...WINDY CONDITIONS ARE NO LONGER EXPECTED TODAY... .TROPICAL STORM FRANCISCO HAS MOVED FARTHER SOUTHWEST AWAY FROM GUAM. THE STORM IS EXPECTED TO SLOW DOWN AND TURN MORE NORTHERLY TODAY. FRANCISCO WILL MOVE CLOSER TO THE MARIANAS TONIGHT AND FRIDAY AND WILL AGAIN INCREASE CHANCES OF HIGH WINDS AND A NEW ADVISORY MAY BE REQUIRED. GUZ001-002-161945- /X.CAN.PGUM.WI.Y.0004.000000T0000Z-131018T2000Z/ GUAM-ROTA- 439 AM CHST THU OCT 17 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this wind advisory went out at Oct 15, 7:36 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Oct 15, 7:36 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TIYAN GU 1036 AM CHST WED OCT 16 2013 .UPDATE... UPDATED TODAY AND TONIGHT TO ACCOUNT FOR HIGHER WINDS AND TAKE ROTA/TINIAN/SAIPAN DOWN TO SCATTERED SHOWERS TODAY AND TONIGHT. && .PREV DISCUSSION... /ISSUED 704 AM CHST WED OCT 16 2013/ MARIANAS SYNOPSIS... NEAR TERM WEATHER FOCUS REMAINS JTWC HIGH INVEST AREA 93W...CENTERED VIA THE LATEST DOPPLER RADAR ABOUT 100 MILES TO THE EAST-SOUTHEAST OF GUAM. NUMEROUS SHOWERS...ISOLATED THUNDERSTORMS AND CLOUDY SKIES ARE ALREADY IN PLACE OVER THE FORECAST ZONES WITH MORE WIDESPREAD SHOWER COVERAGE OVER GUAM. LATEST METARS AND HANDAR REPORTS FROM AROUND THE MARIANAS SHOWED WINDS GUSTING TO GALE FORCE AND A 24-HOUR PRESSURE DROP BETWEEN 4 AND 5 MILLIBARS. DISCUSSION... ALL THE MODELS HAVE COME INTO VERY GOOD AGREEMENT IN TRACKING 93W SLOWLY TO THE SOUTH OF GUAM TODAY AND TONIGHT...THEN TURNING IT SLOWLY TO THE NORTH ON THURSDAY AND THURSDAY NIGHT. GFS IS THE MOST AGGRESSIVE MODEL IN DEVELOPING 93W. IT GENERATES GALE FORCE WINDS AROUND THE CENTER TONIGHT. INHERITED FORECAST GRIDS WERE IN FAIRLY GOOD SHAPE...BUT USED A CONSERVATIVE MODEL BLEND FOR WIND SPEEDS. IF GFS FORECAST FOR WINDS VERIFIES...WIND GRIDS WILL NEED TO BE BEEFED UP. AS 93W MOVES AWAY ON SATURDAY AND SUNDAY...WIND SPEEDS...SHOWER AND CLOUD COVERAGE WILL DECREASE. MARINE... DEVELOPING TROPICAL DISTURBANCE CALLS FOR REHOISTING THE SMALL CRAFT ADVISORY BANNER. WINDS ALREADY VERIFY THE ADVISORY AND SEAS SOON WILL. MENTIONED WINDS GUSTING TO GALE FORCE IN THE CWFMY SYNOPSIS. EXTENDED HIGH SURF ADVISORY UNTIL SATURDAY MORNING. AS 93W DEVELOPS...SEAS WILL REBUILD. HIGH SURF COULD AFFECT ALL REEF EXPOSURES BY FRIDAY. EASTERN MICRONESIA... FAIR WEATHER WILL PERSIST ACROSS THE MARSHALL ISLANDS AND KOSRAE THE NEXT FEW DAYS. FARTHER WEST...A WEAK CIRCULATION CENTERED NEAR CHUUK IS GENERATING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS NEAR AND WEST OF POHNPEI. A MONSOON TROUGH CURVES NORTHEASTWARD FROM THIS CIRCULATION TO NORTH OF POHNPEI. RIDGING OVER THE MARSHALLS AND KOSRAE WILL BUILD WESTWARD BY TONIGHT AT POHNPEI. MODELS SHOW A WEAK DISTURBANCE ALONG THE DATE LINE THAT WILL LIFT NORTHWEST AND PASS NORTH OF MAJURO ON FRIDAY AND SATURDAY. THIS WILL BRING ISOLATED SHOWERS AND THUNDERSTORMS TO MAJURO THEN...BUT THE BULK OF THE WEATHER WILL STAY NORTH OF MAJURO. MODELS SHOW THIS SYSTEM SLOWLY PROGRESSING WEST...PASSING NORTH OF KOSRAE AND POHNPEI OVER THE WEEKEND ALONG 10N. FOR NOW...WEEKEND FORECAST AT KOSRAE AND POHNPEI MAINTAINS ISOLATED WORDING WITH MOSTLY CLOUDY SKIES. WESTERN MICRONESIA... CONDITIONS ARE DRYING OUT AT CHUUK AHEAD OF SCHEDULE WITH DEEP CONVECTION EVIDENT IN IR IMAGERY WELL SOUTHWEST OF CHUUK LAGOON. MID-LEVEL CLOUDS AND STRATIFIED RAIN ARE ALL THAT REMAIN THERE. YAP AND PALAU CONTINUE TO SEE FAIR WEATHER...BUT THAT PATTERN MAY BE ERODING AT YAP. A TROPICAL DISTURBANCE EAST OF GUAM AT 13N147E IS SLOWLY DROPPING WEST-SOUTHWEST NEAR GUAM. SHOWERS AND THUNDERSTORMS ARE AHEAD OF THE SYSTEM...REACHING WESTWARD TOWARDS YAP. CURRENT FORECAST IS FOR DRY WEATHER TODAY...BUT MAY NEED AN UPDATE IF THE SHOWERS CONTINUE WESTWARD. THIS DISTURBANCE IS THE SUBJECT OF A TROPICAL CYCLONE FORMATION ALERT BY THE JOINT TYPHOON WARNING CENTER. AS THIS DISTURBANCE DEVELOPS...RIDGING WILL BUILD IN AT CHUUK BRINGING FAIR WEATHER THERE. MODELS SHOW THE DISTURBANCE DROPPING WEST-SOUTHWEST TOWARDS YAP THROUGH THURSDAY...BUT LIFTING NORTH...WEST OF THE MARIANAS THURSDAY AFTERNOON AND NIGHT. DEPENDING ON HOW THE DISTURBANCE EVOLVES AND ITS EXACT TRACK...YAP AND POSSIBLY KOROR...COULD SEE MUCH WETTER CONDITIONS BY THE END OF THE WEEK. LONG PERIOD NORTH-NORTHWEST SWELL CONTINUES TO AFFECT PALAU AND YAP STATE. WAVE WATCH MODEL STILL INDICATES SWELL CAPABLE OF PRODUCING HAZARDOUS SURF CONTINUING AT THESE LOCATIONS THROUGH AT LEAST THURSDAY NIGHT. IF THE DISTURBANCE NEAR THE MARIANAS DEVELOPS RAPIDLY...ANOTHER NORTH-NORTHEAST SWELL MAY ALLOW HAZARDOUS SURF TO CONTINUE AT YAP AND PERHAPS KOROR WELL INTO THE WEEKEND. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...HIGH SURF ADVISORY UNTIL 6 AM CHST SATURDAY FOR GUZ001>004. MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL 6 AM CHST SATURDAY FOR PMZ151>154. && MIDDLEBROOKE
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 11:48 PM CDT | Tropical Storm Watch | GUM | 49 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.